Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 30, 2013, 8:16 PM EDT for Wakulla County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2013, 8:16 PM EDT (00:16 UTC)
- Expired
- Aug 30, 2013, 10:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 23 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
918
WGUS52 KTAE 310016
FFWTAE
FLC129-310245-
/O.NEW.KTAE.FF.W.0052.130831T0016Z-130831T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WAKULLA COUNTY IN FLORIDA...
* UNTIL 1045 PM EDT
* AT 809 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED VERY
HEAVY RAIN FROM NEARLY STATIONARY THUNDERSTORMS OVER FAR NORTHEAST
WAKULLA COUNTY. RADAR ESTIMATES SHOW 3 TO 4 INCHES OF RAIN HAS
FALLEN IN THE PAST HOUR...AND TORRENTIAL DOWNPOURS WERE STILL
OCCURRING IN THESE AREAS. THIS MAY LEAD TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VEREEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3028 8424 3027 8409 3027 8408 3023 8408
3021 8418 3021 8425
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:05 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 30, 4:05 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM EDT Fri Aug 30 2013 .NEAR TERM [Through tonight]... Convection is beginning to initiate along a surface trough draped across southern AL and GA. These storms will drift south in the northerly steering flow and later interact with the Gulf Coast Seabreeze fronts across north Florida. Though it will likely be slow to fill in, expect a decent coverage of storms by the time all is said and done tonight. && .SHORT TERM [Tonight Through Sunday Night]... Upper ridge over the central states is forecast to continue retrograding into the western states through the weekend, with a broad weakness in place over the Deep South. The main influence of the eastern U.S. trough is forecast to remain north of the area with a weak pressure pattern in place across the forecast area. The retreating ridge should allow for a return to more typical summertime convection with the seabreeze playing a stronger role in triggering afternoon and evening thunderstorms. For PoPs through the weekend, went with a combination of seabreeze climo and MOS guidance (chance PoPs for most areas). High temperatures should rise into the lower 90s each afternoon. && .LONG TERM [Monday through Friday]... Trough along the eastern seaboard is forecast to amplify through next week. This will eventually push a front toward the forecast area late in the week. The front is unlikely to progress through the entire area. However, some drier air may filter into the northern zones by Thursday and Friday, with lower rain chances possible. Until that time, expect to see typical summertime diurnal convection largely driven by the seabreeze. Expect temperatures to stay near or just above seasonal normals. && .AVIATION [Through 18Z Saturday]... VFR conditions are anticipated outside of thunderstorms for most of the TAF. Near dawn, patchy MVFR visibilities will be possible regionwide, with a decent chance of impacting all of our terminals. VFR conditions should quickly take over after sunrise. && .MARINE... Very light winds and minimal seas are exected over the coastal waters through the early next with with a weak pressure gradient in place. && .FIRE WEATHER... Hazardous fire weather conditions are not anticipated in the foreseeable future. && .HYDROLOGY... The Withlacoochee River crest wave has reached the confluence with the Suwannee River with the contribution from the Alapaha River predicted to arrive later in the weekend. As a result, it is anticipated that the Middle Suwannee River points from Ellaville down through Luraville will crest over the next 24 to 48 hours and remain below action stage. Modest rises will continue downriver through the weekend and into next week. Branford through Fowler's Bluff will reach or move toward action stage through the weekend and could near minor flood stage at Wilcox (US-19) by the middle of next week. Outside of the Suwannee River Basin, all remaining rivers in the forecast area remain in recession. The Aucilla River will continue to slowly fall and likely be below flood stage by the first of the month. The Ochlockonee at Havana will drop below flood stage later today. On the Apalachicola, forecast releases from Woodruff Dam do look to be just low enough to get Blountstown back below flood stage later today, though the river will remain in action stage for some time. For more information, check out the rivers and lakes tab on our homepage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 73 92 72 / 60 40 40 50 30 Panama City 78 90 76 88 76 / 40 40 30 40 20 Dothan 74 93 73 92 73 / 50 50 40 50 40 Albany 74 94 74 92 74 / 40 40 40 40 30 Valdosta 74 92 71 91 71 / 50 40 30 50 40 Cross City 74 91 71 89 70 / 50 50 30 50 20 Apalachicola 78 89 76 86 76 / 40 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan/Walsh SHORT TERM...Camp LONG TERM...Camp AVIATION...Harrigan/Walsh MARINE...Camp FIRE WEATHER...Harrigan HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 30, 7:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT FRI AUG 30 2013
GAZ144-145-156>158-310045-
THOMAS GA-MITCHELL GA-BAKER GA-GRADY GA-DECATUR GA-
739 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FAR SOUTHERN BAKER...
EASTERN DECATUR...GRADY...FAR SOUTHWEST MITCHELL AND THOMAS
COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 845 PM EDT
AT 735 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF COLQUITT
TO WHIGHAM TO 5 MILES EAST OF OCHLOCKNEE...OR ALONG A LINE EXTENDING
FROM BELLVIEW TO WHIGHAM TO CHASTAIN...MOVING SOUTH AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3067 8377 3066 8386 3069 8436 3088 8461
3108 8457 3108 8454 3120 8454 3121 8453
3107 8426 3108 8400 3104 8399 3104 8392
TIME...MOT...LOC 2339Z 343DEG 20KT 3112 8453 3086 8426
3097 8396
08-LAMERSSpecial weather statement, Aug 30, 7:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT FRI AUG 30 2013
FLZ017-027-127-310015-
LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
748 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHEAST LEON AND
NORTHEAST WAKULLA COUNTIES...
* UNTIL 815 PM EDT
AT 745 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WOODVILLE
TO CRAWFORDVILLE...AND THE STORMS WERE NEARLY STATIONARY.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3014 8435 3026 8438 3028 8438 3036 8408
3024 8408
TIME...MOT...LOC 2348Z 057DEG 3KT 3030 8410 3019 8435
08-LAMERSSpecial weather statement, Aug 30, 7:56 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EDT FRI AUG 30 2013
GAZ156-310045-
DECATUR GA-
756 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR COUNTY
INCLUDING THE CITY OF BAINBRIDGE...
* UNTIL 845 PM EDT
AT 750 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHEAST OF COLQUITT...OR NEAR ELDORENDO...
MOVING SOUTH AT 25 MPH.
WINDS MAY GUST UP TO 40 TO 50 MPH WITH THIS STORM...AND THE WINDS
COULD GUST OUT AHEAD OF THE STORM BEFORE RAIN EVEN BEGINS. WINDS
THIS STRONG COULD KNOCK DOWN A TREE OR TWO.
LAT...LON 3107 8454 3078 8438 3069 8438 3072 8483
3078 8482 3080 8479 3082 8479 3084 8477
3104 8476 3107 8473 3107 8465 3108 8464
TIME...MOT...LOC 2355Z 347DEG 22KT 3102 8466
08-LAMERSLocal storm report, Aug 30, 8:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 6 SW PELHAM 31.07N 84.22W
08/30/2013 GRADY GA LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF HWY 93
N AND WILDER RD.
0730 PM TSTM WND DMG 8 SSE THOMASVILLE 30.73N 83.93W
08/30/2013 THOMAS GA LAW ENFORCEMENT
ONE TREE DOWN AT INTERSECTION OF U.S. HWY 19 AND GLASGOW
RD.
&&
WOOL/LAHRSpecial weather statement, Aug 30, 8:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT FRI AUG 30 2013
FLZ017-018-310100-
LEON FL-INLAND JEFFERSON FL-
810 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN JEFFERSON
AND NORTHERN LEON COUNTIES...
* UNTIL 900 PM EDT
AT 809 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHWEST OF THOMASVILLE...OR NEAR MONCRIEF...
MOVING SOUTH AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3056 8364 3054 8367 3054 8370 3052 8371
3052 8373 3050 8374 3048 8373 3042 8389
3046 8413 3060 8434 3064 8430 3067 8431
3069 8429 3066 8376
TIME...MOT...LOC 0010Z 346DEG 23KT 3070 8407
08-LAMERSLocal storm report, Aug 30, 8:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 S DAMASCUS 31.28N 84.72W
08/30/2013 EARLY GA LAW ENFORCEMENT
TREES DOWN NEAR HWY 45.
0730 PM TSTM WND DMG 4 SSW DAMASCUS 31.24N 84.74W
08/30/2013 MILLER GA LAW ENFORCEMENT
ONE TREE DOWN NEAR NORTH EARLY COUNTY LINE RD.
&&
WOOL/LAHRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:10 PM EDT | Special Weather Statement | TAE | Jefferson | 50 min |
| Aug 30, 8:22 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 38 min |
| Aug 30, 8:50 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 40 min |
| Aug 30, 9:02 PM EDT | Special Marine Warning | TAE | 58 min | |
| Aug 30, 9:22 PM EDT | Special Marine Warning | TAE | 53 min | |
| Aug 30, 9:25 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Leon, Liberty, Wakulla | 50 min |
| Aug 30, 9:28 PM EDT | Areal Flood Advisory | TAE | Leon, Wakulla | 2 hr |
| Aug 30, 9:44 PM EDT | Special Marine Warning | TAE | 106 min | |
| Aug 30, 10:07 PM EDT | Special Marine Warning | TAE | 83 min | |
| Aug 30, 10:29 PM EDT | Special Weather Statement | TAE | Bay | 61 min |
| Aug 30, 10:34 PM EDT | Special Marine Warning | TAE | 116 min | |
| Aug 30, 11:12 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 31, 12:06 AM EDT | Special Marine Warning | TAE | 114 min | |
| Aug 31, 1:25 AM EDT | Special Weather Statement | TAE | Holmes | 65 min |
| Aug 31, 6:24 AM EDT | Dense Fog Advisory | TAE | Gadsden, Jefferson, Leon, Wakulla | 3 hr |
| Aug 31, 1:59 PM EDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 31, 2:01 PM EDT | Special Marine Warning | TAE | 59 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.